# SDR FDEA202208212159

- Difficulty date: August 21, 2022
- Submitted: September 10, 2022
- Operation: Air carrier
- Aircraft: N628FE
- Make and model: Doug MD-11F
- Aircraft serial: 48447
- Aircraft time: 113,035 hours, 23,582 cycles
- System (JASC): 2841 · Fuel Quantity Indicator
- Part: Indicator
- Part number: 020016112
- Part serial: 0644
- Condition: Failed
- Location: Fuel System
- Part time: 11,211 hours, 3,488 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AIR TURN BACK FOR MULTIPLE LEVEL 1 AND LEVEL 2 FUEL  SYSTEM ALERTS. TANK 1 QTY GAUGE WAS INTERMITTENT  AND GAVE NUMEROUS AND ERRONEOUS HIGH AND LOW  INDICATION WHICH RESULTED IN MULTIPLE ATTEMPTS BY  THE FSC TO RE-BALANCE THE FUEL BY TRANSFERRING FUEL  BOTH IN AND OUT. WITH THE QTY GAUGE GIVING  ERRONEOUS INDICATIONS IT BECAME IMPOSSIBLE TO  DETERMINE THE TRUE QTY IN TANK 1. MATH CHECKS TO  ESTIMATE FUEL ON BOARD SHOWED, AT TIMES, UP TO 3700  POUNDS OF FUEL UNACCOUNTED FOR SO A LEAK COULD NOT  BE POSITIVELY RULED OUT. EMERGENCY DECLARED, NO  ASSISTANCE REQUIRED EXCEPT VISUAL INSPECTION BY  ARFF UPON LANDING.    SHGN 21AUG22 23:15   MEM U  PERFORMED GVI OF LH WING REF MD11 AMM 05-21-01-6  AND FOUND NO EVIDENCE OF FUEL LEAKING FROM #1  TANK,, PERFORMED BITE CHECK OF FQBU REF MD11 FIM  28-41-00-1 AND FOUND NUMEROUS FAULTS ON LAST FLIGHT  LEG FOR TANK1 TU10,TU11, AND TU12 CAP OUT FAULT.  SUSPECT #1 TANK IB MJP. REQUIRES FURTHER  TROUBLESHOOTING.    ORIG SUB DATE: 9/6/2022
